MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the device was not returned to the manufacturer for evaluation.Visual inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.There were no non-conformances with respect to the manufacturing process.There are no associated nonconformity reports or deviations.The product was manufactured according to specification.A search revealed no other complaints for this production order number has been received.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct150 16.5 diopter intraocular lens was explanted from the patient's right eye due to the lens rotating 35 degrees, even with a ctr (capsular tension ring).No patient post-op injury was reported.The lens and the ctr will not be returned.The lens was explanted and replaced with a zct150 14.0 (smaller) diopter intraocular lens in the right eye.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: the initial report indicated that the (capsular tension ring) ctr was in place with the lens.The customer stated that the lens was explanted and that both ctr and lens would not be returned.Through follow-up it was clarified that the ctr used in this event remains implanted.The customer reported that there was nothing wrong with the ctr.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6064328
Report Number9614546-2016-00557
Device Sequence Number16230346
Product Code HQL
UDI-Device Identifier05050474552074
UDI-Public(01)05050474552074(17)200412
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/12/2020
Device Model NumberZCT150
Device Catalogue NumberZCT150U165
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2016
Supplement Report FDA Received Date11/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CTR STBL13US SN (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR